A Generalized Sufficient Condition for Time-Optimal Control

[+] Author and Article Information
S. Sundar, Z. Shiller

Department of Mechanical and Aerospace Engineering, University of California Los Angeles, Los Angeles, CA 90095-1597

J. Dyn. Sys., Meas., Control 118(2), 393-396 (Jun 01, 1996) (4 pages) doi:10.1115/1.2802337 History: Received November 24, 1992; Online December 03, 2007


This paper presents a sufficient optimality condition for time-optimal feedback control, which generalizes the existing sufficient conditions, i.e., the HJB equation and a Lyapunov-based condition derived in [12]. The new condition is satisfied by a class of piecewise C1 continuous functions, termed generalized value functions. It admits a larger class of functions, such as bounded functions, than the existing conditions as demonstrated in an example. The generalized condition might, therefore, be useful in solving for the time-optimal feedback control of nonlinear systems such as robotic manipulators.

Copyright © 1996 by The American Society of Mechanical Engineers
Your Session has timed out. Please sign back in to continue.






Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In